Pulmonary alveolar hemorrhage mimicking a pneumopathy: a rare complication of dual antiplatelet therapy for ST elevation myocardial infarction

  • Sara Oualim
  • Charafeddine Ait Elharda
  • Dounia Benzeroual
  • Mustapha El Hattaoui

Abstract

Diffuse alveolar hemorrhage after percutaneous coronary intervention (PCI) is a rare complication. The diagnosis is difficult and can mimic by clinical and radiological features other diagnosis as pneumopathy. We herein report the case of a 63-year-old female admitted to the hospital for ST elevation myocardial infarction. The patient underwent PCI and received dual  ntiplatelet therapy. Four days later, she developed dyspnea, hemoptysis and fever. Clinical, radiological and biological findings oriented to a pneumopathy and the patient received the treatment for it. Later and because of the non improvement, a thoracic computed tomography was performed and revealed patchy areas of ground-glass opacity consistent with a diffuse pulmonary hemorrhage. The combination therapy with aspirin and clopidogrel was therefore the most likely cause. Although the dual antiplatelet combination reduces systemic ischemic events after PCI, it is associated with increased risk of nonfatal and sometimes fatal bleeding. Hence the necessity of close and careful observation to watch for possible fatal complications.

The Pan African Medical Journal 2016;24

Author Biographies

Sara Oualim

Department of Cardiology, Ibn Tofail Hospital, University Hospital Center Mohammed VI, Marrakech, Morocco

Charafeddine Ait Elharda

Department of Cardiology, Ibn Tofail Hospital, University Hospital Center Mohammed VI, Marrakech, Morocco

Dounia Benzeroual

Department of Cardiology, Ibn Tofail Hospital, University Hospital Center Mohammed VI, Marrakech, Morocco

Mustapha El Hattaoui

Department of Cardiology, Ibn Tofail Hospital, University Hospital Center Mohammed VI, Marrakech, Morocco

Published
2016-10-03
Section
Articles

Journal Identifiers


eISSN: 1937-8688